I am having heavy rectal bleeding during my bowel movements and it is not just a streak of blood, but it is bright red and plenty of it. It literally turns the toilet bowl water red to where you can't see through it. It is also very painful to go, because i am always constipated and it makes the bleeding worse. I have been taking metamucil, but all it is doing is making my bowels softer, but I still bleed just as heavy during a BM. Throughout the past couple years, I have had internal hemroids that act up here and there and occasionally during those couple of years, I have noticed dark red puddles of blood within my stool every once in a while. I have always ignored it, hoping it would go away. It just came and gone whenever it wanted to....But now, I am bleeding bright red blood EVERY time I have a bowel movement. It feels as if i have a tear or something inside my rectum and it burns really bad as stool passes it. I do not bleed between bowels but i do during bowel movements. In between bowels, i feel as if my rectal veins are spasming and it hurts. I have been having this heavy rectal bleeding for about a month now and it happens only when i go to the bathroom for a BM (which i always only have one every other day) Also, I am anemic so I already get lightheaded from losing blood. I dont know if I should just go to the ER or should I just go straight to a specialist? I have been embarrassed to just go to the hospital about it and have them turn around and say "just take some metamucil and it should clear up" I know it is not normal to bleed like this and NO metamucil is obviously not helping any..
I could be wrong, but i have a feeling that maybe it has something to do with my internal hemroid issue that i have had for a couple of years?? But I dont know!!! I need answers, please?
Oh yeah, i occassionally have this wierd pain in my stomach, right below the sternum and I dont know if it may be related? Also, sometimes I have sharp shooting rectal pains that last for a few minutes and then they go away..
I have mentioned it to my doctor a while back, but he is the one who suggested to take metamucil for my hemroids and it is not working. I don't think he realizes how long i have been noticing the DARK red blood IN my stool and how much BRIGHT red blood i am losing from my rectum itself..
Hi - as you may have seen from my other postings, rectal bleeding is never normal and should always be medically investigated until the true ( not the presumed) cause is found. The fact that you are anaemic adds urgency to this suggestion. I recommend that you type in rectal bleeding to google and click on one of the many sites that elaborate on this condition. The Medicinenet site is particularly informative and should ensure that when you discuss the matter with your doctor (or G.I. specialist??) you are fully informed about all the possible causes and that you don't leave the consultation with questions still buzzing around in your mind.
Unless your doctor can positively identify the cause as one of the minor ones (i.e. anal fissure, haemorrhoids etc) - and this does not allow a statement such as "well it looks as if it might be ....haemorrhoids...) then I suggest that you insist on the most comprehensive test to determine the cause - i.e. a colonoscopy.
Well there is good news.. in all the bad news you're having..
You said bright blood..that means it's..well, not to get gross on you but the darker the blood the higher up the tailpipe if that makes sense. Dark blood is not a good sign though..usually caused by ulcers. Are your stools near black? That would be an ulcer.
Morecambe is right - it still is worth getting checked out in case you need surgery but the gastro specialist would say the same thing "do fiber" .
First thing you need to take MAJOR pressure off your colon, your colon needs like a 2 week paid vacation so one thing you could do...and this is gonna s u c k...but you could go to the grocery store and pick up some miralax and just down a full cup every day until you really really go liquid where you just have IBS-D instead of C..this would help heal your gut. Another idea is to go on a totally clear liquid diet for 7 days. Harsh but it also would take pressure off your system so things like...soups..jello...7up...
One thing you probably should get tested for is H.ploryi just to make sure this isn't an ulcer. If you have been taking tums or rolaids be careful because those will dehydrate you and cause constipation (which you're trying to avoid)
Also, fiber supplements I've learned did total squat for me...then I found out i'm intolerant to corn myself and that was what caused the severe IBS symptoms I was having so you might be in the same boat. You might be celiac..or for example can't handle citric acid *found in fiber bulk meds*. Fiber bulks which is great but you need to soften asap. So that's why i'm suggesting mass miralax and drink a ton of water. Calcium should help your stomach issues if it's ulcer, but still you probably should get tested for that or go on a acid reducer as a trial *as your doctor*...I sound like a commercial...
ANYWAY if all fails it's conoloscopy time but to save you $$ that's probably what your gastro doctor would suggest anyway. Hopefully this isn't Chron's disease and a CT scan might pick that up but that's down the road if this fails. Good luck Lizzie :S
I found that sucking on peppermints sometimes helped me with spasms in the stomach..anything with mints and no dairy would probably help you out. Not gum since that would increase stomach acids but just a simple bag of peppermints while you try and recover. Keep drinking water and never never ever strain from this point on..you do it could be a trip to the ER room. :S ok i'm done.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.